Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 19, 2019, 5:43 AM CDT for Evangeline Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 5:43 AM CDT (10:43 UTC)
- Expired
- May 19, 2019, 6:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:53 AM CDT | TORNADO | 4 Se Ville Platte, LA | SURVEY RESULTS FOUND THAT A TORNADO TOUCHED DOWN AROUND 5 ESE OF MAMOU AND TRAVELED 9.1 MILES TO THE ENE BEFORE LIFTING NEAR 5 ESE OF VILLE PLATTE. TORNADO CAUSED WIDESPREAD TREE DAMAGE AND RESIDENCE DAMAGE INCLUDING REMOVED ROOFS AND SEVERE DAMAGE TO SEVERAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted.
835
WFUS54 KLCH 191043
TORLCH
LAC039-191115-
/O.NEW.KLCH.TO.W.0029.190519T1043Z-190519T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
543 AM CDT Sun May 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southeastern Evangeline Parish in central Louisiana...
* Until 615 AM CDT.
* At 542 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Mamou, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Evangeline Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3062 9221 3058 9221 3057 9238 3060 9241
3064 9239 3067 9222
TIME...MOT...LOC 1042Z 269DEG 17KT 3060 9238
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH1 follow-up statement
976
WWUS54 KLCH 191050
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
550 AM CDT Sun May 19 2019
LAC039-191115-
/O.CON.KLCH.TO.W.0029.000000T0000Z-190519T1115Z/
Evangeline LA-
550 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHEASTERN EVANGELINE PARISH...
At 550 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Chataignier, or near Ville Platte, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ville Platte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3057 9233 3060 9237 3065 9235 3067 9222
3062 9221 3058 9221
TIME...MOT...LOC 1050Z 257DEG 29KT 3062 9230
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 5:13 AM CDT, 30 minutes earlier.
Area forecast discussion, May 19, 5:13 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
513 AM CDT Sun May 19 2019
.UPDATE...Convection beginning to sag somewhat south and have
seen development of a fairly strong cell over Jeff Davis parish
where a warning may be required shortly. Have expanded Tornado
Watch 191 to include Jeff Davis and Vermilion and all our
remaining parishes to the east. Watch in effect until 10 AM CDT.
&&
.PREV DISCUSSION... /issued 502 AM CDT Sun May 19 2019/
DISCUSSION...An active morning ongoing with strong to severe
thunderstorms advancing across central Louisiana where a Tornado
Watch is in effect until 10 AM CDT. Earlier activity over interior
southeast Texas has weakened and the Tornado Watch was allowed to
expire at 4 AM CDT.
Convection associated with a sharp and negatively tilted
mid/upper level trof now approaching the Mississippi valley,
CAPES in excess of 2000 J/kg and favorable shear. Activity
has been very limited along and south of the Interstate 10
corridor and where lift has been limited. Will see a west to
east ending of the convection through the day as aforementioned
trof advances further east and northeast and flow aloft trends dry
west to northwest.
Pattern through the remainder of the week looks overall dry. Did
have to include a low end chance for a few showers and
thunderstorms Monday afternoon for the northeast portion of the
forecast area. This associated with some weak energy incoming as
flow aloft comes back around to the southwest as another vigorous
low advances into the plains then advances north. This is
followed by a second cyclone culminating into a deep trof for the
western CONUS and an amplifying and retrograding ridge for the
east CONUS. Dry pattern thus expected.
MARINE...A moderate early morning southeast flow will gradually
relax as strong low pressure advances northeast through the
eastern plains. Showers and thunderstorms associated with this
system will be ending west to east through the day. An overall dry
pattern is expected to prevail through the week, but winds will
strengthen going into Tuesday and Wednesday as another strong
storm system advances across the plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 73 88 73 / 60 10 20 10
LCH 85 75 86 76 / 50 10 10 10
LFT 84 74 87 75 / 70 10 20 10
BPT 86 76 86 76 / 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ430-432-435.
&&
PUBLIC...23Hazardous weather outlook, May 19, 5:40 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 540 AM CDT Sun May 19 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 540 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will remain a potential through much of the morning over central, southwest and south central Louisiana. Tornado Watch 191 is in effect for much of this area through 10 AM CDT. Tornadoes as well as damaging straight-line winds and hail will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No significant weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. GMZ430-432-435-450-452-455-470-472-475-201045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 540 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A moderate early morning southeast flow will gradually relax as strong low pressure advances northeast through the eastern plains. Showers and thunderstorms associated with this system will be ending west to east through the day. .DAYS TWO THROUGH SEVEN...Monday through Saturday A dry weather pattern is expected through the week with an onshore flow continuing. There will be an strengthening of winds moving through Tuesday and Wednesday as strong low pressure develops over the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Local storm report, May 19, 3:36 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND DMG KIRBYVILLE 30.66N 93.90W
05/19/2019 JASPER TX 911 CALL CENTER
TREE DOWN IN KIRBYVILLE
&&
FNAVEJARSpecial weather statement, May 19, 3:58 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
358 AM CDT Sun May 19 2019
LAZ030-TXZ260-190945-
Beauregard LA-Northern Newton TX-
358 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 445 AM
CDT...
At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from De Ridder to near Singer to near Bon Weir.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Merryville, Singer, Bon Weir, De Ridder, Deridder, Bivens and Tulla.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 1000 AM CDT for
southwestern Louisiana.
LAT...LON 3084 9315 3055 9338 3059 9363 3076 9372
3077 9347 3088 9334 3088 9321
TIME...MOT...LOC 0858Z 315DEG 27KT 3084 9326 3073 9342 3071 9368
06Local storm report, May 19, 4:18 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO 7 NNE SINGER 30.75N 93.37W
05/19/2019 BEAUREGARD LA BROADCAST MEDIA
LOTS OF TREES DOWN ON JIM WEST ROAD. RADAR INDICATED WELL
DEFINED DEBRIS BALL SIGNATURE.
0317 AM TORNADO 4 NNE SINGER 30.71N 93.39W
05/19/2019 BEAUREGARD LA BROADCAST MEDIA
TREES DOWN AT MITCHELL LOOP. RESIDENT THERE HAS A TREE
FALLEN INSIDE HER HOME WITH WATER IN THE HOME. RADAR
DETECTED A WELL DEFINED DEBRIS BALL SIGNATURE AT THAT
LOCATION.
&&
FNAVEJARLocal storm report, May 19, 4:38 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG 3 ENE TOWN BLUFF 30.81N 94.13W
05/19/2019 JASPER TX LAW ENFORCEMENT
LOTS OF TREES DOWN AND LOTS OF DEBRIS JUST INSIDE OF
JASPER COUNTY. TREE ON A HOUSE. FIRE
DEPARTMENT...ELECTRIC COMPANY...LAW ENFORCEMENT AT SCENE.
&&
FNAVEJARLocal storm report, May 19, 5:09 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TSTM WND DMG 12 ENE ROCKLAND 31.07N 94.19W
05/19/2019 JASPER TX LAW ENFORCEMENT
TREES DOWN EITHER SIDE OF RECREATION ROAD 255 AT STATE
HIGHWAY 63.
&&
FNAVEJARSpecial weather statement, May 19, 5:29 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
529 AM CDT Sun May 19 2019
LAZ031-042-043-191115-
Acadia LA-Jefferson Davis LA-Allen LA-
529 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...NORTHERN ACADIA
AND SOUTHEASTERN ALLEN PARISHES UNTIL 615 AM CDT...
At 529 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elton to near Fenton to Buller to
Dequincy. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Crowley, Jennings, Church Point, Welsh, Kinder, Iota, Elton,
Mermentau, Fenton, Evangeline, Mowata, Buller, Topsy, Maxie, Egan,
Pine Island, Branch, Leblanc, Estherwood and Roanoke.
A Tornado Watch remains in effect until 1000 AM CDT for central and
southwestern Louisiana.
LAT...LON 3033 9303 3038 9303 3038 9310 3041 9313
3042 9313 3044 9303 3057 9290 3050 9262
3049 9262 3048 9263 3048 9255 3039 9220
3021 9234 3017 9250 3016 9282
TIME...MOT...LOC 1029Z 293DEG 33KT 3051 9277 3041 9293 3039 9305 3048
9344
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 2:36 AM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 19, 2:59 AM CDT | Special Weather Statement | LCH | Beauregard | 31 min |
| May 19, 3:00 AM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| May 19, 3:06 AM CDT | Tornado Warning | LCH | Beauregard | 24 min |
| May 19, 3:29 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 18 min |
| May 19, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 45 min |
| May 19, 3:58 AM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| May 19, 4:07 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 25 min |
| May 19, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Jefferson Davis | 67 min |
| May 19, 4:47 AM CDT | Tornado Warning | LCH | Rapides | 28 min |
| May 19, 4:49 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 13 min |
| May 19, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 19, 5:12 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 18 min |
| May 19, 5:26 AM CDT | Tornado Warning | LCH | Evangeline | 35 min |
| May 19, 5:29 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 46 min |
| May 19, 5:36 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 54 min |
| May 19, 5:56 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 34 min |
| May 19, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette | 47 min |
| May 19, 6:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| May 19, 6:21 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 54 min |
| May 19, 6:32 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 58 min |
| May 19, 6:54 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | LCH | Vermilion | 60 min |
| May 19, 7:08 AM CDT | Areal Flood Warning | LCH | Beauregard | 112 min |
| May 19, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 55 min |
| May 19, 7:21 AM CDT | Special Marine Warning | LCH | 114 min | |
| May 19, 7:39 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| May 19, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 61 min |
| May 19, 9:12 AM CDT | Special Weather Statement | LCH | St. Mary | 33 min |
| May 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 6 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 67 hr |
| May 19, 10:14 AM CDT | Special Marine Warning | LCH | 16 min | |
| May 19, 10:47 AM CDT | Special Marine Warning | LCH | 88 min | |
| May 19, 2:17 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| May 19, 3:11 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 19, 3:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
| May 19, 3:26 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 35 min |
| May 19, 3:51 PM CDT | Special Weather Statement | LCH | Beauregard | 39 min |
| May 19, 4:49 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| May 19, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 5:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.